MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number PXCAT0
Medical Device Problem Codes Inaccurate Delivery (2339); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens implant procedure encountered haptic configuration concerns and the haptic came out in the shape of a question mark, then rotated in an s-shape format.The lens also flipped and surgeon had to manually flip it back.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.4., d.9.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint could not be observed.The device was returned loose in a plastic bag.The lock out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.Iol was not returned.Photos provided show an iol about to be delivered into the eye from an company preloaded device.The haptic appears to exit the nozzle in a hooked shape.In the last photo, the iol appears to be up on its side.The product investigation could not identify the root cause for the reported complaint haptic configuration concerns, lens also flipped as the lens was not returned.Only the device was returned for evaluation.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause" as the lens was not returned.The returned photos show an iol about to be delivered into the eye from an company preloaded device.The haptic appears to exit the nozzle in a hooked shape.In the last photo, the iol appears to be up on its side.Misfolding of the haptic event can occur: if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly.If the operating room temperature is too high (more than 23 degree c or 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that viscoelastic may have been placed into the inserter after the guard was removed instead of prior as per instructions.

Brand Name
CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22192925
Report Number9612169-2025-01214
Device Sequence Number15750345
Product Code HQL
UDI-Device Identifier00380658490423
UDI-Public(01)00380658490423(17)300125(11)250127(10)25984963
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXCAT0
Device Catalogue NumberPXCAT0.240
Device Lot Number25984963
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/26/2025
08/05/2025
10/13/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/21/2025
08/26/2025
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown